Alert archive / Arkansas / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 367, NWS Tulsa, OK

July 25, 1994Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 25, 1994, 2:38 AM CDT for Washington County, Arkansas. It was in force for 52 min.

The area

The counties it named.

The facts

Issued
Jul 25, 1994, 2:38 AM CDT (07:38 UTC)
Expired
Jul 25, 1994, 3:30 AM CDT
In force
52 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Washington County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 7.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1994-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1994-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-272 J/kg
Mixed-layer LCL
1556 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 250740 RRA
SVRTUL
ARC143-250830-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
238 AM CDT MON JUL 25 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  330 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHWEST ARKANSAS
 
   ...WASHINGTON COUNTY
 
AT 238AM...WEATHER SERVICE RADAR SHOWED A CLUSTER OF SEVERE
THUNDERSTORMS MOVING FROM ADAIR COUNTY INTO WASHINGTON COUNTY ARKANSAS.
THE STORMS WERE GENERALLY BETWEEN WEDINGTON AND WESTVILLE. THEY WERE
MOVING EAST SOUTHEAST AT 30 MPH.
 
HAIL TO THE SIZE OF NICKLES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA.
 
DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS.
TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE
OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD EXERCISE CARE WHEN APPROACHING LOW WATER
CROSSINGS.
 
KEEP TUNED T2O THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 9:05 PM CDT, 5 hours 33 minutes earlier.

Area forecast discussion, Jul 24, 9:05 PM CDT, 5 hours 33 minutes before
FPUS3 KTUL 250204
AFDTUL

AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
905 PM CDT SUN JUL 24 1994

BULK OF SVR WX CONTS ACROSS WC AR ATM BUT ACTIVITY IS WINDING DOWN ACROSS
CWA. CONVECTION TRYING TO DEVELOP ACROSS SE OK AND WITH ADAP LIS NR -10
WUD NOT BE SURPRISED TO SEE A FEW STRMS NR AR BORDER (ZNS 76/77) WHERE
BEST BEST MCON EXISTS. SFC BDRY STRETCHING FROM NORMAN TO EUFALA TO FSM HAS
MOVED SOME. HOWEVER...LIMITED ACTIVITY WL LIKELY KEEP BDRY NRLY STATIONARY
FOR TONIGHT. WL LOWER POPS TO CHC CAT IN N ZNS FOR THE REST OF NIGHT AS THERE
IS STILL SOME QUESTION IF STRMS CAN SUSTAIN THEMSELVES ACROSS KS LONG
ENUF TO MAKE IT INTO OK.

REST OF FCST LOOKS GUD ATM. UPR TROF PROGGED TO AMPLIFY ACROSS E U.S. AND
NW FLOW ALF INCREASING ACROSS CENT PLNS. APRS SIMILAR CONVECTIVE PATTERN
TAKING SHAPE WITH UNSTABLE AIR NR SFC BDRY TRIGGERING LATE DAY TSTMS
AND THREAT FOR NOCTURNAL MCS ACROSS N.

...10...
>
.TUL...NONE.

In the hours before

Special weather statement, Jul 24, 9:12 PM CDT, 5 hours 26 minutes before
OKC001-021-035-041-061-077-079-097-091-101-115-131-135-145-250315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
912 PM CDT SUN JUL 24 1994

SEVERE THUNDERSTORM WATCH NUMBER 645 HAS BEEN CANCELLED FOR MUCH OF
EASTERN OKLAHOMA.

THE SEVERE THNDERSTORM WATCH HAS BEEN CANCELLED FOR ADAIR...CHEROKEE...
CRAIG...DELAWARE...MCINTOSH...MAYES...MUSKOGEE...OTTAWA...ROGERS...
SEQUOYAH...WAGONER AND HASKELL COUNTIES IN EASTERN OKLAHOMA.

THE THREAT OF SEVERE WEATHER IN THESE COUNTIES HAS ENDED FOR THIS EVENIN
Special weather statement, Jul 24, 9:13 PM CDT, 5 hours 25 minutes before
OKC001-021-035-041-061-077-079-097-091-101-115-131-135-145-250315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
912 PM CDT SUN JUL 24 1994

SEVERE THUNDERSTORM WATCH NUMBER 645 HAS BEEN CANCELLED FOR MUCH OF
EASTERN OKLAHOMA.

THE SEVERE THNDERSTORM WATCH HAS BEEN CANCELLED FOR ADAIR...CHEROKEE...
CRAIG...DELAWARE...MCINTOSH...MAYES...MUSKOGEE...OTTAWA...ROGERS...
SEQUOYAH...WAGONER AND HASKELL COUNTIES IN EASTERN OKLAHOMA.

TTHE THREAT OF SEVERE WEATHER IN THESE COUNTIES HAS ENDED FOR THIS EVENIN
Local storm report, Jul 24, 10:30 PM CDT, 4 hours 8 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1029 PM CDT SUN JUL 24 1994

TIME (CDT)     COUNTY/STATE     EVENT

1005 PM        CRTAWFORD/AR     DIME SIZE HAIL NEAR MULBERRY.
Local storm report, Jul 24, 10:32 PM CDT, 4 hours 6 minutes before
STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE TULSA OK
1032 PM CDT SUN JUL 24 1994

TIME (CDT)     COUNTY/STATE     EVENT

1005 PM        CRAWFORD/AR      DIME SIZE HAIL NEAR MULBERRY.
Local storm report, Jul 24, 10:41 PM CDT, 3 hours 57 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1041 PM CDT SUN JUL 24 1994

TIME (CDT)     COUNTY/STATE     EVENT

950-1000 PM    CRAWFORD/AR      BARN BLOWN DOWN AND POWER LINES DOWN
                                BETWEEN ALMA AND DYER.

D<~WTPNZ
|@WTPA
@^WUUS
*i`WWUS`
(Q`WWUS
WWUS
	h+6WWUS
Local storm report, Jul 24, 10:42 PM CDT, 3 hours 56 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1041 PM CDT SUN JUL 24 1994

TIME (CDT)     COUNTY/STATE     EVENT

950-1000 PM    CRAWFORD/AR      BARN BLOWN DOWN AND POWER LINES DOWN
                  T              BETWEEN ALMA AND DYER.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:01 PM CDTSevere Thunderstorm WarningTSAWashington44 min
Jul 24, 9:47 PM CDTSevere Thunderstorm WarningTSACrawford28 min
Jul 25, 3:25 AM CDTSevere Thunderstorm WarningTSAMadison50 min
Jul 25, 3:30 AM CDTSevere Thunderstorm WarningTSAWashington30 min
Jul 25, 4:14 AM CDTSevere Thunderstorm WarningTSAMadison31 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.